This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I take Venlafaxine(Effexor) 37.5mg in the morning, and Olanzipine(Zyprexia)5mg in the evening. I very much want to come off these drugs and be chemical free and natural. I'm well enough to do so and these drugs are not my 'life line', altough people tell me they are. Can you please recommend a weening off programme to come off these drugs without the nasty withdrawls? I've tried before and got very sick with withdrawls.
First of all, I suggest you go for the taper off with your prescribing doctor's review.
Effexor taper is a common problem, especially with Effexor XR. I assume you are taking plain Effexor.
Once you are comfortable with 37.5mg per day, you can plan for a 3-4 week taper off period. It has to be as gradual as possible. I have seen some of my patients reporting to me a successful taper off by breaking the tablet in half (Effectively close to 18.75mg) and taking it once a day for 5-7 days. Once again, Effexor XR should not be broken, but plain Effexor can be. You might experience symptoms such as nausea, sleep disturbances, appetite changes, etc. Once you are stable on half the tablet, you can go in for alternate day dosing of the half tablet for the next two weeks. This has worked with many, though there is no standard way of taper off.
You might also try reducing the dose gradually by taking it with fluids, such as orange juice. You might choose to reduce 25% each week, or more gradual if symptoms appear.
Olanzapine may not be that difficult to taper off. It can be tapered off over 2-3 weeks by reducing the dose to 2.5mg for week, 1.25mg for a couple of weeks to stop.
These are some options. Please discuss with your physician before you taper off.
I have been prescribed efexor-xr to help with menopausal symptons sweats, sometimes a bit moody and not sleeping. I havent started taken them and am wondering after reading other peoples experiences whether it a good thing or not.Have you heard this being helpful for menopause.
My advice to you is dont get hooked onto this drug. in my opinion from my experience and I took it since 2003, is that it 'dulls your reflexes' during the day and you'll feel less alert and vibrant then you did normally. I hadnt heard of it being helpful for menopause, but maybe the person who told you it was, was thinking that it'd help with your anxiety and depression symptoms. I believe it is quite natural and normal to feel changes in mood when your body experiences changes, but you need to see these changes as a positive thing and that your body is doing its thing naturally. If you do experience overwhelming mood difficulties, my advice is to not give yourself a hard time and dont think you are abnormal, I work in a natural health shop and we give Black Cohosh for these symptoms, also evening primrose oil is fantastic.
Good Luck, and let me know how you get on,
Davina Rowan from New Zealand
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.